Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 70, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Aug 10, 2021, 6:53 PM MDT for El Paso County, Texas; Doña Ana County, New Mexico. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 6:53 PM MDT (00:53 UTC)
- Expired
- Aug 10, 2021, 7:45 PM MDT
- In force
- 52 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Doña Ana County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 13 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.9 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 864 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 2318 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
827 WUUS54 KEPZ 110053 SVREPZ NMC013-TXC141-110145- /O.NEW.KEPZ.SV.W.0070.210811T0053Z-210811T0145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service El Paso TX 653 PM MDT Tue Aug 10 2021 The National Weather Service in El Paso has issued a * Severe Thunderstorm Warning for... Southeastern Dona Ana County in south central New Mexico... Northwestern El Paso County in western Texas... * Until 745 PM MDT. * At 652 PM MDT, a severe thunderstorm was located near Chamberino, moving east at 10 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Possible damage to roofs, siding, and trees. * Locations impacted include... West El Paso, Chaparral, Anthony, Sunland Park, Anthony Gap, Canutillo, Berino, Westway, Vinton, Chamberino, La Union and Franklin Mountains State Park. This includes the following highways... Interstate 10 in New Mexico between mile markers 159 and 164. Interstate 10 in Texas between mile markers 1 and 13. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3198 10676 3209 10673 3207 10642 3179 10655 TIME...MOT...LOC 0052Z 282DEG 10KT 3200 10666 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ BIRD
1 follow-up statement
664
WWUS54 KEPZ 110137
SVSEPZ
Severe Weather Statement
National Weather Service El Paso TX
737 PM MDT Tue Aug 10 2021
NMC013-TXC141-110147-
/O.EXP.KEPZ.SV.W.0070.000000T0000Z-210811T0145Z/
Dona Ana NM-El Paso TX-
737 PM MDT Tue Aug 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DONA ANA AND
NORTHWESTERN EL PASO COUNTIES WILL EXPIRE AT 745 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds are still possible with
this thunderstorm.
LAT...LON 3198 10676 3209 10673 3207 10642 3179 10655
TIME...MOT...LOC 0137Z 282DEG 10KT 3201 10667
$$
BIRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 5:26 PM MDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 10, 5:26 PM MDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 526 PM MDT Tue Aug 10 2021 .AVIATION...00Z TAF CYCLE... Lowering VFR conditions through this evening. SCT/BKN100 layers to 300. Isolated OVC030CB -TSRA...mainly west of the Rio Grande Valley, but spreading to the east through 04Z. Thunderstorms generally ending by around 08Z. Wind gusts near thunderstorms 25-35KT. Developing again after 16Z...scattered BKN/OVC030 3-5SM -TSRA over mountains...spreading to lowlands after 18Z. && Hefner .PREV DISCUSSION...202 PM MDT Tue Aug 10 2021... .SYNOPSIS... There will be an increasing threat for showers and thunderstorms across the Borderland over the coming days. By late in the week, the potential for locally heavy rain will be moderate to high as a very slow moving upper trough moves across the region. Rain chances will fall a little going into the weekend, but storm chances will continue each day. Temperatures will generally be below normal through the period as there will be plenty of cloud cover. && .DISCUSSION... .SHORT TERM... Moisture remains plentiful across the Borderland as our better than average monsoon season continues to roll along. The KEPZ morning RAOB showed 1.3" PW values and models show those levels continuing to increase over the next 24 hours. So needless to say our rain chances will remain in play. For now we are watching a mid-level disturbance advance northeast across the area in response to the convective complex that occurred overnight in southern Arizona. While this feature has produced some rain and thunder so far today, the associated cloud shield has retarded surface heating a bit, thus limiting the typical afternoon convection that goes along with this type of moisture. Meanwhile another mid-level disturbance is expected to move our way from northern Mexico tonight. This energy will likely be around through the day Wednesday and should help generate yet another day of convection. CAPE values will not be all that impressive, but none the less convection should get a bit of a boost starting late this evening and again during the afternoon and evening tomorrow. While cloud cover will again linger during the day Wednesday, temps should still manage to reach the upper 80's to near 90 for lowland locations. && .LONG TERM... The long term will be defined by weak flow aloft with an embedded easterly wave/inverted trough, but a fair low and mid level Gulf tap of moisture. So what this means is rain chances increase early on as the inverted trough slowly moves through the CWA Thu/Fri and possibly lingering over southern AZ going into the weekend and extending back into NM. PW's during the coming days will increase to 1.4-1.5" for much of the CWA as the lower and mid levels moisten up. As the trough moves across the area late this week, it will provide ample lift in a moist, weak/moderately unstable environment. Long, skinny CAPE profile typical of a tropical environment forecast with a mean storm motion under 10KTS will lead to locally heavy rainfall. Assuming there is fairly widespread light to moderate rainfall over the next couple of days, would think a Flash Flood Watch may become necessary by the end of the week. GEFS ensemble mean has increased across the area with last several runs increasing from 0.60 inches at KELP to almost 0.90 now, while out west near the AZ border going from 1.5" to 2.2". Stronger low level flow than aloft could lead to training storms so would not be surprised that some areas out west receive 3-5+ inches through the weekend. Think the GFS is too quick bringing in drier air into the east by Fri since it continues to keep an ESE surface wind with a tap from the Gulf, did taper pops down a little as the trough axis will be over the west, but still at least 30-40 pops warranted in the east. Going into the Sun/Mon period, some differences in models with the EC keeping a more E/W trough axis across the area while the GFS is more N/S oriented and pushing the main focus for rain over AZ. Will keep above normal PW's going, so still kept a daily chance for storms going through the period. Temperatures through the long range will be tricky as it depends on the morning cloud cover and how much sun can break through before storms redevelop in the afternoon. Either way, generally highs will run 4-8 degrees below normal with near normal lows. && .FIRE WEATHER... A typical wetter monsoon pattern will continue through the rest of this week and into the weekend. Shower and thunderstorm activity will become more scattered to at times widespread, especially by Thu into Fri with the main threat being locally heavy rain and flooding. Min RH above 35% all areas Fri into the weekend with winds generally 10 to 15 mph except for gusty outflow in the vicinity of storms. Temperatures seasonable, then dropping to 5 to 10 degrees below avg beginning Thursday and Friday. Max haines generally 2 to 3 and vent rates will be poor to good. && && .PRELIMINARY POINT TEMPS/POPS... El Paso 72 89 70 88 / 30 40 60 40 Sierra Blanca 66 87 68 80 / 40 40 50 50 Las Cruces 68 86 67 88 / 30 30 60 50 Alamogordo 69 89 67 88 / 30 20 40 50 Cloudcroft 52 66 51 65 / 40 40 40 70 Truth or Consequences 68 86 67 87 / 40 20 40 50 Silver City 61 78 61 81 / 30 40 40 70 Deming 67 85 67 89 / 40 30 40 50 Lordsburg 66 86 67 88 / 40 20 40 50 West El Paso Metro 72 88 70 90 / 30 40 60 50 Dell City 70 89 67 88 / 30 50 40 40 Fort Hancock 71 92 69 89 / 30 40 60 50 Loma Linda 66 87 64 81 / 30 40 60 50 Fabens 72 91 69 88 / 30 40 60 40 Santa Teresa 69 87 69 88 / 30 40 60 40 White Sands HQ 70 88 69 88 / 30 40 50 50 Jornada Range 68 87 65 87 / 30 30 50 40 Hatch 68 86 67 89 / 30 20 50 50 Columbus 69 86 68 87 / 30 40 60 50 Orogrande 69 89 67 87 / 30 30 50 50 Mayhill 59 77 57 74 / 30 50 40 70 Mescalero 57 78 56 75 / 30 30 40 70 Timberon 56 74 54 73 / 30 40 50 70 Winston 57 79 56 81 / 40 50 30 70 Hillsboro 64 84 63 85 / 40 30 40 60 Spaceport 67 86 67 87 / 40 20 40 50 Lake Roberts 56 80 56 82 / 40 40 30 70 Hurley 62 77 61 83 / 30 30 30 60 Cliff 61 89 60 89 / 30 30 30 70 Mule Creek 59 81 59 84 / 30 20 30 70 Faywood 63 81 63 83 / 40 30 30 60 Animas 64 86 65 87 / 40 30 40 50 Hachita 64 85 65 86 / 40 20 40 50 Antelope Wells 64 86 64 85 / 40 40 50 60 Cloverdale 60 81 61 80 / 50 40 40 60 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Aug 10, 11:20 AM MDT, 7 hours 33 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 1120 AM MDT Tue Aug 10 2021 NMZ401>417-TXZ418>424-111730- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1120 AM MDT Tue Aug 10 2021 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight Isolated to scattered showers and thunderstorms are expected this afternoon and evening. These storms will be capable of producing brief heavy rain creating localized flooding, gusty winds and small hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There will be increasing thunderstorm chances through Friday. Each day will have a chance for localized flooding being the main threat with the heaviest rains coming Thursday and Friday. Any areas that receive significant rainfall over the next few days will see the greatest potential for flash flooding the end of this week. Storm chances will start to drop a little going into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 10, 2:58 PM MDT, 3 hours 55 minutes before
Special Weather Statement
National Weather Service El Paso TX
258 PM MDT Tue Aug 10 2021
NMZ404-405-407-102130-
Southwest Desert/Mimbres Basin NM-Lowlands of the Bootheel NM-
Southwest Desert/Lower Gila River Valley NM-
258 PM MDT Tue Aug 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GRANT...
SOUTHWESTERN LUNA AND EAST CENTRAL HIDALGO COUNTIES UNTIL 330 PM
MDT...
At 258 PM MDT, Doppler radar was tracking a couple of strong
thunderstorms 15 miles southeast of Hachita, moving east at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hachita, Carzalia Valley, Hermanas, Hachita Valley, Camp Ramsey and
Big Hatchet Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3217 10826 3179 10775 3178 10821 3160 10821
3157 10828 3178 10849
TIME...MOT...LOC 2058Z 256DEG 28KT 3172 10822
BIRDSpecial weather statement, Aug 10, 3:38 PM MDT, 3 hours 15 minutes before
Special Weather Statement National Weather Service El Paso TX 338 PM MDT Tue Aug 10 2021 NMZ407-102215- Southwest Desert/Mimbres Basin NM- 338 PM MDT Tue Aug 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LUNA COUNTY UNTIL 415 PM MDT... At 338 PM MDT, Doppler radar was tracking a strong thunderstorm near Hermanas, moving east at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Carzalia Valley, Hermanas and Camp Ramsey. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3187 10812 3196 10772 3178 10771 3178 10810 TIME...MOT...LOC 2138Z 253DEG 21KT 3181 10799 BIRD
Special weather statement, Aug 10, 6:36 PM MDT, 17 minutes before
Special Weather Statement National Weather Service El Paso TX 636 PM MDT Tue Aug 10 2021 NMZ411-TXZ418-110100- Southern Dona Ana County/Mesilla Valley NM-Western El Paso County TX- 636 PM MDT Tue Aug 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DONA ANA AND NORTHWESTERN EL PASO COUNTIES UNTIL 700 PM MDT... At 634 PM MDT, Doppler radar was tracking a strong thunderstorm just west of Chamberino, moving east at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... West El Paso, Anthony, Vado, Canutillo, Berino, Chamberino, Vinton, La Union, Westway and La Mesa. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3196 10683 3208 10684 3215 10661 3191 10657 TIME...MOT...LOC 0034Z 258DEG 9KT 3203 10671 BIRD
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:59 PM MDT | Areal Flood Advisory | EPZ | El Paso | 3 hr |
| Aug 10, 8:38 PM MDT | Areal Flood Advisory | EPZ | El Paso, Hudspeth | 3 hr |
| Aug 10, 8:39 PM MDT | Areal Flood Advisory | EPZ | El Paso | 3 hr |
| Aug 10, 9:13 PM MDT | Flash Flood Warning | EPZ | El Paso | 2 hr |
| Aug 10, 9:32 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 3 hr |
| Aug 10, 6:36 PM MDT | Special Weather Statement | EPZ | Doña Ana | 24 min |
| Aug 11, 2:54 PM MDT | Areal Flood Advisory | EPZ | Luna | 3 hr |
| Aug 11, 4:10 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Luna | 2 hr |
| Aug 11, 4:50 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Otero | 3 hr |
| Aug 11, 5:00 PM MDT | Areal Flood Advisory | EPZ | Luna | 3 hr |
| Aug 11, 5:23 PM MDT | Flash Flood Warning | EPZ | Luna | 3 hr |
| Aug 11, 5:36 PM MDT | Special Weather Statement | EPZ | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Severe Thunderstorm Warnings in New Mexico, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.